Ohio, 2015Winter Weather in Ohio, December 28, 2015
December 28, 2015 · NWS IWX · 4 events in 4 counties and zones
Freezing rain and sleet, in combination with gusty winds, created difficult travel and scattered power outages on December 28th. 20 inches were common.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Freezing rain and sleet, in combination with gusty winds, created difficult travel and scattered power outages on December 28th. Ice accretions between 0.05 inches and 0.20 inches were common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 28, 6:27 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 28, 6:27 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 AM EST MON DEC 28 2015
.SYNOPSIS...
ISSUED AT 410 AM EST MON DEC 28 2015
A STRONG STORM SYSTEM WILL BRING RAIN...FREEZING RAIN...AND STRONG
WINDS TO THE AREA TODAY. PRECIPITATION WILL BEGIN AS A MIX OF
FREEZING RAIN AND SLEET EARLY THIS MORNING AND TRANSITION TO ALL
RAIN FROM SOUTH TO NORTH BY THE AFTERNOON. MINOR ICE ACCUMULATIONS
ARE POSSIBLE...ESPECIALLY ALONG AND NORTH OF THE TOLL ROAD. AROUND
AN INCH OF RAIN IS EXPECTED WITH THIS SYSTEM AND COULD LEAD TO
ADDITIONAL FLOODING IN AREAS SOUTH OF HIGHWAY 30 THAT ALREADY SAW
HEAVY RAIN LAST NIGHT. VERY STRONG WINDS ARE ALSO EXPECTED THIS
AFTERNOON AND EVENING. EAST WINDS WILL GUST UP TO 45 MPH AND MAY
CAUSE MINOR TREE LIMB DAMAGE AND POWER OUTAGES...ESPECIALLY IN AREAS
THAT SEE ICE ACCUMULATION.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM EST MON DEC 28 2015
NO SIGNIFICANT CHANGES TO THE GOING FORECAST AT THIS POINT BUT
NEVERTHELESS A COMPLICATED AND CHALLENGING FORECAST WITH POTENTIAL
FOR MINUTE DETAILS TO SIGNIFICANTLY ALTER SENSIBLE WEATHER IMPACTS.
DEEP PV ANOMALY CURRENTLY LIFTING OUT OF THE SOUTHERN PLAINS WITH
COUPLED UPPER JET STREAKS...GOOD MID/UPPER DIFFLUENCE...AND STRONG
CVA. EXCELLENT MID/UPPER DYNAMICS ONLY FURTHER AIDED BY IMPRESSIVE
LOWER LEVEL ISENTROPIC ASCENT AND MOISTURE ADVECTION. MIXING RATIOS
CLIMB TO AROUND 8 G/KG ON THE 295K SURFACE WITH ALMOST 50 KTS OF
FLOW ACROSS VERY TIGHTLY PACKED ISOBARS. MODERATE-HEAVY PRECIP IS
ASSURED AND STRONG THETA-E PUSH WILL QUICKLY OVERCOME ANTECEDENT DRY
AIR EARLY THIS MORNING. LATEST RADAR MOSAIC SHOWS LIGHT PRECIP
ALREADY IN OUR CWA WITH MORE SOLID AREA FOLLOWING QUICKLY ON ITS
HEELS BY MID-MORNING. LATEST MODELS STILL INDICATE AROUND AN INCH OF
QPF WITH THIS SYSTEM. STILL THREE SEPARATE CONCERNS: FLOODING...
FREEZING RAIN...AND STRONG WINDS. WILL START WITH THE FIRST TWO AND
BREAK THEM DOWN BY AREA:
SOUTH OF US-24: LIGHT PRECIP HAS ALREADY BEGUN BUT STEADIER PRECIP
WILL HOLD OFF UNTIL 6-7AM. METARS CURRENTLY REPORTING JUST RAIN BUT
SUSPECT A VERY BRIEF PERIOD OF SLEET/FREEZING RAIN MAY MIX IN FROM
ROUGHLY 6-8AM BEFORE BECOMING ALL RAIN BY 9AM. WET BULB TEMPS ARE
CURRENTLY STRUGGLING TO DROP BELOW FREEZING AND SUSPECT ANY NON-
LIQUID PRECIP WILL BE BRIEF WITH NO ACCUMULATION. FLOODING WILL BE
THE PRIMARY CONCERN...ESPECIALLY FOR INDIANA COUNTIES ALONG AND
SOUTH OF US-24...GIVEN HEAVY RAINFALL LAST NIGHT. CONDITIONS ALREADY
WATER-LOGGED AND SUSPECT MOST OF ADDITIONAL RAIN WILL GO STRAIGHT TO
RUN-OFF WITH SOME FLOODING EXPECTED IN LOW LYING AREAS AND ALONG
STREAMS AND RIVERS. NOT LIKELY A TRUE "FLASH" FLOOD THREAT BUT WILL
KEEP CURRENT HEADLINE FOR SIMPLICITY.
NORTH OF US-24 AND SOUTH OF US-6: THIS MIDDLE AREA IS PROBABLY THE
MOST CHALLENGING AND MOST SUSCEPTIBLE TO BUST. STEADY PRECIP WILL
BEGIN AROUND 7-8AM. FORECAST SOUNDINGS INDICATE AN HOUR OR TWO OF
PREDOMINATELY SLEET...FOLLOWED BY FZRA FROM ROUGHLY 9AM TO 1PM. THIS
IS WHERE TINY DIFFERENCES IN THERMAL PROFILES WILL MEAN DIFFERENCE
BETWEEN SLEET...FZRA...AND RAIN. DEPTH OF LOW LEVEL COLD WEDGE IS
INITIALLY RIGHT ON THE BORDER BETWEEN SLEET AND FZRA. SURFACE WET
BULB TEMPS ARE ALSO RIGHT ON THE BORDER...ESPECIALLY TOWARDS MIDDAY.
ALWAYS LEERY OF FORECASTING ACCUMULATING FZRA WHEN TEMPS ARE THIS
MARGINAL. LATENT HEAT RELEASE OFTEN WARMS TEMPS JUST ABOVE
FREEZING...ABSENT A CONTINUAL SOURCE OF GOOD CAA. DO INITIALLY HAVE
A STEADY FEED OF COOL/DRY AIR BUT WINDS BECOME MORE E/SE BY EARLY
AFTERNOON AND WILL LIKELY ALLOW FOR QUICK TRANSITION TO JUST RAIN.
EXACT TIMING OF THIS STILL UNCERTAIN AND WILL DETERMINE HOW
MUCH...IF ANY...ICE CAN ACCUMULATE. WILL SAY THAT WARM GROUND TEMPS
ARE LIKELY TO KEEP THE ROADS FROM BEING TOO BAD. EXPECT ANY
ACCUMULATION OF ICE WILL BE ON TREES AND ELEVATED SURFACES/BRIDGES.
NORTH OF US-6: STILL EXPECT LONGEST DURATION OF FZRA HERE...
ESPECIALLY NORTH OF THE TOLL ROAD. STEADY PRECIP WILL LIKELY BEGIN
AROUND 9-10AM AS A PERIOD OF SLEET. TRANSITION TO FZRA EXPECTED
AROUND 11AM-NOON. SURFACE WET BULB TEMPS ARE MUCH LOWER HERE AND
EXPECT AT LEAST SOME ICE ACCUMULATION. TOTAL AMOUNTS STILL SOMEWHAT
UNCERTAIN THOUGH. SIMILAR LATENT HEATING CONCERNS BY MID-LATE
AFTERNOON AS WINDS STEADILY VEER. MAX TEMPS ALOFT ALSO APPROACH 10C
WITH A RELATIVELY SMALL COLD WEDGE THAT MAY PROVE INSUFFICIENT FOR
RE-FREEZING. BASED ON PERUSAL OF FORECAST SOUNDINGS ACROSS THIS
AREA...CURRENTLY EXPECT TRANSITION TO RAIN AROUND 3-5PM. 0.1 INCHES
OF ICE LIKELY WITH 0.2 INCHES NOT OUT OF THE QUESTION. AGAIN THIS IS
MAINLY ON TREES AND ELEVATED SURFACES BUT DO EXPECT A GLAZE TO
DEVELOP ON THE ROADS.
OTHER SIGNIFICANT ASPECT OF THIS EVENT IS THE WIND. VERY STRONG
GRADIENT WILL DEVELOP BETWEEN 993-ISH SURFACE LOW TO OUR SOUTHWEST
AND 1040+ HIGH OVER ONTARIO. MIXING POTENTIAL HIGHLY LIMITED BY
STRONG INVERSION BUT SHOULD STILL SEE SUSTAINED WINDS AROUND
ADVISORY CRITERIA OF 30 MPH WITH A FEW GUSTS TO AROUND 45 MPH.
CURRENT DELINEATION OF ADVISORY LOOKS GOOD WITH STRONGEST GRADIENT
GENERALLY ALONG AND WEST OF I-69. AS HAS BEEN NOTED...THESE STRONG
WINDS COULD LEAD TO DOWNED LIMBS AND POWER OUTAGES...ESPECIALLY IN
OUR MICHIGAN COUNTIES WHERE HIGHER ICE ACCUMS ARE POSSIBLE.
PUTTING IT ALL TOGETHER...DONT NEED TO ALTER HEADLINES TOO MUCH.
ONLY CHANGE WAS TO ADD OHIO COUNTIES ALONG US-24 TO FZRA ADVISORY
AFTER COLLABORATION WITH WFO CLEVELAND. WILL PROBABLY BE ABLE TO
CANCEL FREEZING RAIN ADVISORY A BIT EARLIER THAN CURRENTLY PLANNED
BUT CONFIDENCE NOT HIGH ENOUGH TO MAKE THAT CHANGE NOW. SOME LIGHT
AND SPORADIC FZRA AND SLEET POSSIBLE PRIOR TO 12Z BUT STILL EXPECT
STEADIER/IMPACTFUL PRECIP TO HOLD OFF UNTIL 12Z OR LATER.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 410 AM EST MON DEC 28 2015
WKNG LOW WILL MOVE ENE FROM THE WRN GRTLKS INTO SERN CANADA TUE.
MOIST LOW LEVEL CYCLONIC FLOW AND CAA WITH A STRENGTHENING
SUBSIDENCE INVERSION SHOULD KEEP SKIES CLOUDY WITH SOME LIGHT RAIN
PSBLY MIXED WITH SNOW AT TIMES AND TEMPS NEARLY STEADY WEST AND
SLOWLY FALLING EAST. FAIR WX EXPECTED TUE NIGHT AS WK RIDGING MOVES
ACROSS THE AREA. STRATO CU SHOULD PERSIST WITH LIGHT WINDS AND
STRONG INVERSION BASED AROUND 3KFT KEEPING TEMPS FROM FALLING MUCH
WITH LOWS EXPECTED IN THE U20S/L30S. ANOTHER SRN STREAM SHRTWV IN
SPLIT FLOW IS EXPECTED TO LIFT NE ACROSS THE MIDWEST WED. THIS
SYSTEM WILL BE WEAKER WITH CONSIDERABLY LESS MOISTURE RETURN AHEAD
OF IT THAN TODAYS SYSTEM... SO JUST A LOW CHC OF LIGHT RAIN/SNOW AS
IT MOVES THROUGH. LOW LEVEL INVERSION SHOULD HOLD THROUGH THIS
TIMEFRAME KEEPING LOW CLOUDS IN PLACE AND ALLOWING FOR SMALL DIURNAL
RANGES WITH HIGHS IN THE M-U30S AND LOWS IN THE M-U20S.
SPLIT FLOW WRN TROF EXPECTED TO PROGRESS EAST INTO THE GRTLKS THU
AND CONSOLIDATE WITH NRN STREAM OVER ERN NORTH AMERICA LATE THIS
WEEK AS A STRONG SHRTWV DIGS SE FROM THE ARCTIC INTO SERN CANADA.
THIS SHOULD RESULT IN JUST A MODESTLY COLD AIRMASS MOVG ACROSS THE
WRN GRTLKS WITH CORE OF ARCTIC AIR FARTHER E-NE... BUT STILL
SUFFICIENT FOR SCT MAINLY LAKE EFFECT -SHSN WITH TEMPS A BIT BLO
NORMAL THROUGH THE WEEKEND.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 627 AM EST MON DEC 28 2015
FREEZING RAIN AND SLEET SPREADING RAPIDLY NORTHWARD AS STRONG LOW
PRESSURE SYSTEM LIFTS NORTH. EXPECT CEILINGS TO DROP INTO AT LEAST
LOW MVFR AND POSSIBLY IFR BY LATER THIS MORNING. WARMER AIR WILL
ALSO LIFT NORTH AND TRANSITION PRECIP TO ALL RAIN BY 15-16Z AT
KFWA AND 18-19Z AT KSBN. CEILING FORECAST DIFFICULT. EXPECT A
PERIOD OF IFR/LIFR CONDITIONS BUT TIMING HIGHLY UNCERTAIN AT THIS
POINT WITH VARIABLE MOS GUIDANCE AND FORECAST SOUNDINGS. DELAYED
TIMING OF LIFR CONDITIONS WITH FURTHER ADJUSTMENTS LIKELY. STRONG
EAST WINDS ALSO EXPECTED TODAY WITH VERY TIGHT PRESSURE GRADIENT
IN PLACE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZING RAIN ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON
FOR INZ008-009-012>018.
FREEZING RAIN ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
FOR INZ003>007.
WIND ADVISORY FROM 10 AM EST /9 AM CST/ THIS MORNING TO 10 PM
EST /9 PM CST/ THIS EVENING FOR INZ003>009-012>018-020-
022>025-032.
FLASH FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR INZ013-015-020-
022>027-032>034.
MI...FREEZING RAIN ADVISORY UNTIL 7 PM EST THIS EVENING FOR
MIZ077>081.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR MIZ077>081.
OH...FREEZING RAIN ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ004-
005-015.
FREEZING RAIN ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ001-
002.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR LMZ043-046.
GALE WARNING UNTIL 1 AM EST TUESDAY FOR LMZ043-046.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...JT
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Dec 28, 5:40 AM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 AM EST MON DEC 28 2015
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-291045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
540 AM EST MON DEC 28 2015 /440 AM CST MON DEC 28 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A PERIOD OF FREEZING RAIN WILL CAUSE HAZARDOUS TRAVEL CONDITIONS
TODAY. TEMPERATURES SHOULD WARM ABOVE FREEZING FROM SOUTH TO NORTH
ACROSS THE AREA DURING THE DAY.
STRONG WINDS MAY RESULT IN TREE DAMAGE AND POWER OUTAGES.
HEAVY RAIN MAY CAUSE FLOODING... ESPECIALLY ALONG AND SOUTH OF
ROUTE 24.
THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF ROUTE 30 THIS
AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED... BUT REPORTS OF HAZARDOUS
CONDITIONS DUE TO FREEZING RAIN... STRONG WINDS... OR FLOODING
ARE APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-291045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
540 AM EST MON DEC 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON TUESDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Dec 28, 6:47 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 AM EST MON DEC 28 2015
INZ020-022>027-032>034-OHZ016-024-025-281400-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
647 AM EST MON DEC 28 2015
...FREEZING RAIN AND SLEET THIS MORNING...
SLEET AND FREEZING RAIN WILL CONTINUE TO IMPACT THE MORNING
COMMUTE. TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER
SUNRISE BUT A FEW SLICK SPOTS WILL BE POSSIBLE ON THE ROADS UNTIL
9 AM. MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION DURING THE
MORNING COMMUTE.
Local storm report, Dec 28, 7:28 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 AM EST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FREEZING RAIN 2 S ROSELAND 41.70N 86.25W
12/28/2015 M0.01 INCH ST. JOSEPH IN BROADCAST MEDIA
REPORTED BY WNDU
&&
NDMWinter Weather, Williams
- When
- December 28, 8:00 AM EST to 6:00 PM EST
- Where
- Williams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
A combination of freezing rain, sleet, and wind gusts to 40 mph created scattered power outages and downed trees. Slick spots on mainly elevated surfaces also aided in difficult travel and a few accidents. Ice accumulations across the county were generally around a tenth of an inch.
Winter Weather, Fulton
- When
- December 28, 8:00 AM EST to 6:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
A combination of freezing rain, sleet, and wind gusts to 40 mph created scattered power outages and downed trees. Slick spots on mainly elevated surfaces also aided in difficult travel and a few accidents. Ice accumulations across the county were generally around a tenth of an inch.
Winter Weather, Paulding
- When
- December 28, 8:00 AM EST to 6:00 PM EST
- Where
- Paulding forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
A combination of freezing rain, sleet, and wind gusts to 40 mph created scattered power outages and downed trees. Slick spots on mainly elevated surfaces also aided in difficult travel and a few accidents. Ice accumulations across the county were generally around a tenth of an inch.
Winter Weather, Defiance
- When
- December 28, 8:00 AM EST to 6:00 PM EST
- Where
- Defiance forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
A combination of freezing rain, sleet, and wind gusts to 40 mph created scattered power outages and downed trees. Slick spots on mainly elevated surfaces also aided in difficult travel and a few accidents. Ice accumulations across the county were generally around a tenth of an inch.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Illinois, December 28, 20152 deaths · $5.0 million · 8 events
- Winter Storm in Wisconsin, December 28 to 29, 20152 deaths · $5,000 · 20 events
- Winter Weather in Indiana, December 28, 20151 death · 18 events
- Rip Current in American Samoa, December 28, 20151 death · 1 event
- Tornado and Damaging Wind in Arkansas, December 28, 2015$70,000 · EF2 · 2 events
- Tornado and Damaging Winds in Florida, December 28, 2015$56,000 · EF1 · 11 events
- Strong Wind in Pennsylvania, December 28 to 29, 2015$115,000 · 5 events
- Winter Storm in Iowa, December 28 to 29, 201551 events
- Flooding and Strong Wind in Tennessee, December 28, 2015$45,000 · 7 events
- Tornado in North Carolina, December 28, 2015$50,000 · EF0 · 1 event
- Tornadoes and Damaging Winds in Louisiana, December 28, 2015EF1 · 8 events
- Winter Weather in New York, December 28 to 29, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606706, 606707, 606708, 606709.